Texas, 2011

Drought in Texas, November 1 to 30, 2011

November 1 to 30, 2011 · NWS CRP · 15 events in 15 counties and zones

The exceptional drought continued to plague South Texas through the month of November. The month was characterized by well below normal rainfall with almost all of the region receiving less than 1 inch of rainfall.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The exceptional drought continued to plague South Texas through the month of November. The month was characterized by well below normal rainfall with almost all of the region receiving less than 1 inch of rainfall. Monthly rainfall deficits were from |a half to 1 inch for the Brush Country, 1 to 2 inches for the Coastal Bend, and 2 to 3 inches for Victoria Crossroads and Mid-Coast regions.

Voluntary water restrictions were in effect for the cities of Laredo, Victoria, Point Comfort, Orange Grove, Mirando City, and the Santa Gertrudis District of King Ranch in Kleberg County. The city officials for Corpus Christi encouraged residents to conserve water.

Extremely low soil moisture conditions existed across South Texas with most farmers opting out of planting winter or pasture crops. Livestock producers continued to reduce herds.

The drought has also impacted the bays and estuaries as salinity levels continued to rise. Low to moderate concentrations of red tide continued to affect areas along the coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 10:56 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 31, 10:56 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 PM CDT MON OCT 31 2011

.DISCUSSION...PLEASE SEE THE UPDATED 06Z TAF DISCUSSION.

&&

.AVIATION...OVERALL...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD. A BRIEF WINDOW OF MVFR FOG IS POSSIBLE AGAIN ACROSS THE
INLAND COASTAL PLAINS FROM 10Z-14Z...AFFECTING SITE VCT. GENERALLY
LIGHT SOUTHEAST FLOW OVERNIGHT INCREASING TO 10-15 KNOTS LATE IN THE
MORNING. CLOUD COVER WILL GRADUALLY INCREASE BY LATE MORNING DUE
TO INCREASED MOISTURE FROM ONGOING SOUTHEAST FLOW...HOWEVER...
CEILINGS SHOULD REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT MON OCT 31 2011/

DISCUSSION...MADE MINOR CHANGES TO THE HOURLY TEMP AND WIND GRIDS
TO REFLECT CURRENT TRENDS.

PREV DISCUSSION... /ISSUED 712 PM CDT MON OCT 31 2011/

DISCUSSION...UPDATE FOR 00Z AVIATION.

AVIATION...MAINLY VFR CONDS THRU THE TAF PERIOD ACROSS S TX.
EXCEPTION WILL BE BRIEF PERIOD OF FOG POSSB BEA-VCT FM 10Z-14Z
REDUCING VBLTYS INTO THE MVFR RANGE. GNRLY SE WINDS SUBSIDING TO
AROUND 5 KTS OVRNGT ACROSS ERN TAF SITES...INCREASING TO 10-15
KTS OUT W AT LRD. SE WINDS ACROSS ERN TAF SITE WILL ONCE AGAIN
INCREASE TO 10-15 KTS MIDDAY TUE WITH HIGHER GUSTS.

PREV DISCUSSION... /ISSUED 311 PM CDT MON OCT 31 2011/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SPECTACULAR WEATHER
WILL CONTINUE THROUGH THE SHORT TERM. SURFACE HIGH PRESSURE
CENTERED OVER EAST TEXAS WILL DRAFT EASTWARD THROUGH THE PERIOD.
SATELLITE IMAGERY SHOWS A WEAK CU FIELD THIS AFTERNOON...CONFIRMING
A SLOW INCREASE IN LOW LEVEL MOISTURE AS FLOW SLOWLY TURNS MORE
ONSHORE. THESE INCREASED DEWPOINTS WILL MAKE FOR SLIGHTLY LESS
COOL TEMPERATURES OVERNIGHT...WITH A CONTINUED WARMING TREND
TUESDAY AND TUESDAY NIGHT.

LONG TERM (WEDNESDAY THROUGH MONDAY)...THE DETERMINISTIC GFS/GFS
ENSEMBLES HAVE CONVERGED TOWARD THE ECMWF SOLN WITH REGARD TO THE
UPPER DISTURBANCE PROGD TO MOVE ACRS THE PLAINS WED. MOST OF THE
ASSOCIATED DYNAMICS WILL REMAIN NORTH OF THE CWA/MSA. THE ECMWF
PROGS THE ASSOCIATED COLD FRONT TO ENTER THE REGION LATE
WEDNESDAY/EARLY THURSDAY. EXPECT AT LEAST ISOLD CONVECTION ALONG THE
FRONT. AFTER FROPA...SCA CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS THURSDAY. THE COMBINATION OF LOW MINIMUM RELATIVE HUMIDITY
VALUES AND WIND WILL LIKELY CONTRIBUTE TO AN ELEVATED FIRE DANGER
CONDITION THURSDAY AFTN. THE ECMWF/GFS DETERMINISTIC OUTPUT
GENERALLY AGREE THAT ANOTHER UPPER DISTURBANCE WILL MOVE ACRS THE
PLAINS LATE IN THE PERIOD. CONCUR WITH THE ECMWF SOLN WHICH PLACES
THE SYSTEM FURTHER SOUTH. THUS...UPPER FORCING/INCREASING MOISTURE
MAY RESULT IN CONVECTIVE ACTIVITY SATURDAY. THE ASSOCIATED FRONT IS
PROGD TO APPROACH THE CWA YET REMAIN JUST NORTH OF THE CWA SUNDAY.
HWR MOISTURE CONVERGENCE ASSOCIATED WITH THIS FRONT/MSTR ADVECTION
IN ADVANCE MAY RESULT IN CONVECTION AGAIN SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    59  82  66  87  56  /   0   0  10  10  20
VICTORIA          53  81  63  85  48  /   0   0  10  10  30
LAREDO            61  86  65  90  57  /   0   0   0  10  10
ALICE             54  84  63  89  55  /   0   0  10  10  20
ROCKPORT          63  80  68  84  56  /   0   0  10  10  30
COTULLA           55  83  60  88  50  /   0   0   0  10  10
KINGSVILLE        55  83  63  88  56  /   0   0  10  10  20
NAVY CORPUS       63  80  69  83  59  /   0   0  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB...AVIATION
Hazardous weather outlook, Oct 31, 4:39 AM CST, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CDT MON OCT 31 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE WEDNESDAY NIGHT
AND THURSDAY...AS A COLD FRONT MOVES THROUGH THE WATERS AND PRODUCES
STRONG NORTHERLY WINDS AND ENHANCED SEAS. ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED ON THURSDAY BEHIND THE FRONT WITH THE DRIER
AIR AND NEAR BREEZY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Other Federal Agency
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Other Federal Agency
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Drought, Duval

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Other Federal Agency
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Other Federal Agency
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Other Federal Agency
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Other Federal Agency
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Other Federal Agency
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Drought, Live Oak

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Other Federal Agency
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Other Federal Agency
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Other Federal Agency
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Other Federal Agency
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Other Federal Agency
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Other Federal Agency
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Other Federal Agency
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353824, 353825, 353826, 353827, 353828, 353829, 353830, 353831, 353832, 353833, 353834, 353835, 353836, 353837, 353838.